| Model Number |
400SMTSFT0408 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/09/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report numbers: 3005168196-2020-01691; 3005168196-2020-01692.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils).During the procedure, the physician was unable to push a smart coil through the friction lock of the introducer sheath.The same issue occurred with two other smart coils.The physician pulled the three smart coils backwards out of the introducer sheath, cut the friction lock, and advanced the smart coils into the microcatheter.The procedure was completed using the same smart coils and additional coils.There was no report of an adverse effect to the patient.